Bounds of ruin probability for regime-switching models using time scale separation

George Yin, Y. J. Liu, Hailiang Yang

Research output: Contribution to journalArticlepeer-review

5 Citations (Scopus)


This paper is concerned with regime-switching insurance risk models. The regime-switching is modeled
by a continuous-time Markov chain. Owing to various modeling considerations, the state space is
likely to be very large. A two-time-scale formulation is used to reduce the complexity. Under simple
conditions, limits of ultimate survival probabilities and ultimate ruin probabilities are obtained. These
results reveal that, for example, as a decision maker, one may ignore the detailed variations, and use
the limit ultimate ruin probabilities to approximate that of the actual ones. Moreover, the differences
of the original and limit ruin probabilities are examined. Error bounds are developed.
Original languageEnglish
Pages (from-to)111-127
JournalScandinavian Actuarial Journal
Issue number2
Publication statusPublished - 2006
Externally publishedYes


Dive into the research topics of 'Bounds of ruin probability for regime-switching models using time scale separation'. Together they form a unique fingerprint.

Cite this